Virginia, 2008Hail and Damaging Winds in Virginia, July 22 to 23, 2008
July 22 to 23, 2008 · NWS LWX · 10 events in 5 counties and zones
A strong cold front combined with an upper level disturbance during the afternoon and evening hours of July 22nd. Cold air aloft combined with warm and humid air at the surface allowed for scattered to numerous showers and thunderstorms to develop across the Mid Atlantic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front combined with an upper level disturbance during the afternoon and evening hours of July 22nd. Cold air aloft combined with warm and humid air at the surface allowed for scattered to numerous showers and thunderstorms to develop across the Mid Atlantic. Some storms became severe, downing trees and power lines and producing large hail across portions of the Shenandoah Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 22, 8:29 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 22, 8:29 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
929 PM EDT TUE JUL 22 2008
.SYNOPSIS...
A COLD FRONT WILL BRING THUNDERSTORMS TO THE REGION WEDNESDAY. THIS
FRONT WILL STALL OUT TO OUR SOUTH THURSDAY...AND INCH NORTHWARD
TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY EVENING/...
MOISTURE AND SHEAR ARE ON THE INCREASE THIS EVENING AS SEEN ON
PWATS/WIND FIELDS ON THE 00Z IAD SOUNDING. TSTM ACTIVITY OVR THE
SKYLINE DRIVE HAS BEEN STRONG TO MARGINALLY SEVERE SIDE BUT NO
SEVERE REPORTS HAVE BEEN RECEIVED AS OF YET. RECENT RADAR TRENDS
AND SHORT-TERM GUIDANCE SUGGEST THAT ACTIVITY WILL CONTINUE TO
BUILD NORTH AND REACH THE MASON DIXON LINE BY MIDNIGHT. DAMAGING
WINDS APPEARS TO BE THE BIGGEST THREAT AS FREEZING LVLS TOO HIGH
FOR ANY BIG HAIL PRODUCTION. EXPECT ACTIVITY TO GRADUALLY WEAKEN AFTER 06Z
AS BDRY LYR COOLS.
AMPLIFLYING UPPER LEVEL TROF OVR THE GREAT LKS WILL ROTATE ACROSS
THE MID ATLC REGION NEXT 36 HRS. IMPRESSIVE DYNAMICS FOR THIS TIME
OF THE YEAR IN ADDITION TO A SLOW MOVING BDRY AND TROPICAL LIKE
MOISTURE WILL LEAD TO A VERY ACTIVE CONVECTIVE DAY. FLASH FLOODING
AND SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE ALL POSSIBLE.
DESPITE HIGH FLASH FLOOD GUIDANCE OF 3-4 INCHES IN ONE HOUR FLASH
FLOODING A CONCERN DUE TO THE SLOW MOVEMENT OF SFC AND UPPER AIR
SYSTEMS...PWATS OVER 2 INCHES...K INDICES OVER 40 AND VERY
UNSTABLE AIR. THE GREATEST THREAT IS FROM URBAN FLOODING ACROSS
THE WASH/BALT AREAS AS TWO TO THREE INCHES IN AN HOUR COULD START
FLASH FLOODING.
SWEAT INDICES APPROACHING 400 AND SRH OVER 150 M2/S2 SUGGEST A
SEVERE THREAT EXIST AS WELL INCLUDING TORNADOES.
&&
.SHORT TERM /LATE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...LATEST
GUIDANCE SUGGEST TSTM ACTIVITY WILL SHIFT EAST OF THE CHES BAY
AFTER 06Z THU.
WITH THE TROUGH SHARPENING OVER THE REGION THURSDAY...DIURNAL
INSTABILITY WILL BE ON THE INCREASE BY THE AFTERNOON....SUPPORTIVE
OF SCATTERED SHOWERS AND THUNDERSTORMS EAST OF THE BLUE RIDGE.
RISING HEIGHTS SHOULD ALLOW HIGH PRESSURE TO BUILD INTO THE REGION
THURSDAY EVENING AND FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
LARGE UPPER LOW OVER THE GREAT LAKES WITH A LONGWAVE TROUGH EAST OF
THE MISSISSIPPI RIVER AT THE BEGINNING OF THE LONG TERM PORTION OF
THE FORECAST. THE TROUGH WILL CONTINUE TO MOVE EAST AND DIG
SOUTHWARD THROUGH TUESDAY.
AT THE SURFACE...LEE TROUGH OVER THE CWFA WHILE A COLD FRONT IS
MOVING EAST THROUGH THE OHIO VALLEY ON SATURDAY. THE FRONT WILL
SLOWLY MOVE SOUTH THROUGH THE CWFA ON SUNDAY...BEFORE STALLING OVER
THE VA/NC BORDER ON MONDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTH FOR THE FIRST PART OF THE WEEK. THE FRONT SHOULD REMAIN
STALLED OVER THE CAROLINAS.
THE WEEKEND LOOKS TO BE ACTIVE AS THE COLD FRONT BEGINS TO AFFECT
THE MID ATLANTIC AND CONVECTION FIRES. IF THE FRONTAL BOUNDARY MAKES
IT SOUTH OF THE CWFA...THEN THE FIRST PART OF THE WEEK SHOULD BE
DRY.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED THUNDERSTORMS WILL REDEVELOP BY THIS EVENING ACROSS
TERMINALS. THEY WERE INSERTED INTO THE 18Z TAFS. A BREAK IS EXPECTED
OVERNIGHT...ALTHOUGH FOG WILL BE POSSIBLE ESPECIALLY ACROSS
LOCATIONS THAT RECEIVE RAIN. INTRODUCED MVFR FOG...WITH IFR AT KMRB.
CONVECTION ON WEDNESDAY WILL GENERALLY HOLD OFF UNTIL THE VERY END
OF THE 18Z TAF CYCLE. INTRODUCED AT KMRB...AND WILL LET THE 00Z TAFS
INTRODUCE THE REST.
WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED EAST OF THE BLUE RIDGE
WEDNESDAY EVENING...INCLUDING NEAR THE CHO AND METRO SITES. SOME OF
THESE STORMS MAY BE SEVERE WITH GUSTY WINDS AND IFR CONDITIONS.
AFTER A RESPITE LATE WEDNESDAY NIGHT AND EARLY THURSDAY...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THURSDAY
AFTERNOON AS THE TROUGH MOVES OVERHEAD. HIGH PRESSURE BUILDS IN
THURSDAY NIGHT AND FRIDAY.
SUB VFR CIGS/VSBYS LIKELY THROUGH THE WEEKEND AS A FRONT DROPS SOUTH
OVER THE MID ATLANTIC.
&&
.MARINE...
THUNDERSTORMS THIS EVENING MAY PRODUCE SHORT FUSED GUSTY WINDS.
THUNDERSTORMS WILL ONCE AGAIN AFFECT TERMINALS WEDNESDAY AFTERNOON
AND EVENING. OUTSIDE OF THUNDERSTORMS...MODELS INDICATE THAT SMALL
CRAFT ADVISORY GUSTS WILL BE POSSIBLY BY WEDNESDAY AFTERNOON.
THEREFORE WILL RAISE THE SMALL CRAFT ADVISORY.
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY EVENING
AHEAD OF THE NEXT FRONTAL ZONE. WINDS BECOME NORTHWEST BY THURSDAY
MORNING. SHOWERS AND THUNDERSTORMS EXPECTED TO BE WIDESPREAD
WEDNESDAY NIGHT...AND MAY PROMPT SPECIAL MARINE WARNINGS FOR
DAMAGING WIND AND LARGE HAIL. ANOTHER ROUND OF MORE SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY AFTERNOON AS THE UPPER
TROUGH MOVES THROUGH. HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND
FRIDAY.
NO FLAGS ON THE WATERS EXPECTED FOR THE EXTENDED PERIOD.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM TO 11 PM EDT WEDNESDAY FOR
ANZ530>537.
&&
UPDATE...ROSA
PRODUCTS...PELOQUIN/ROGOWSKIHazardous weather outlook, Jul 22, 9:17 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1017 PM EDT TUE JUL 22 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1017 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. DAMAGING
WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TOMORROW
AFTERNOON AND EVENING. SOME OF THESE COULD BE CAPABLE OF
PRODUCING SEVERE WEATHER WITH DAMAGING WINDS...HEAVY RAINFALL AND
ISOLATED TORNADOES.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL LIKELY BE REQUIRED TOMORROW.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1017 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. DAMAGING
WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TOMORROW
AFTERNOON AND EVENING. SOME OF THESE COULD BE CAPABLE OF PRODUCING
SEVERE WEATHER WITH DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED
TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL LIKELY BE REQUIRED TOMORROW.
In the hours before
Special weather statement, Jul 22, 7:21 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT TUE JUL 22 2008
VAZ050-051-230045-
ORANGE VA-CULPEPER VA-
821 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT ORANGE AND CULPEPER COUNTIES...
AT 821 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MITCHELLS...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
THE COMMUNITY OF CULPEPER WILL BE AFFECTED BY THIS STORM.
KRAMAR
Special weather statement, Jul 22, 7:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT TUE JUL 22 2008
VAZ040-041-230115-
RAPPAHANNOCK VA-FAUQUIER VA-
852 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK AND FAUQUIER
COUNTIES...
AT 852 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLINT HILL...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF HUME AND FLINT HILL WILL BE AFFECTED BY THIS
STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
KRAMAR
Special weather statement, Jul 22, 8:07 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT TUE JUL 22 2008
MDZ009-VAZ041-042-052-053-230130-
MONTGOMERY MD-FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
907 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...FAUQUIER...LOUDOUN...
PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...
AT 907 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF ARCOLA...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF ARCOLA...DULLES INTERNATIONAL AIRPORT...HERNDON...
ASHBURN...COUNTRYSIDE...RESTON...GREAT FALLS AND WOLF TRAP WILL BE
AFFECTED BY THIS STORM.
KRAMAR
Special weather statement, Jul 22, 8:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 PM EDT TUE JUL 22 2008
VAZ041-052-230145-
FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
922 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT FAUQUIER AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...
AT 922 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF OPAL...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF CALVERTON AND AUBURN WILL BE AFFECTED BY THIS
STORM.
KRAMAR
Special weather statement, Jul 22, 9:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 PM EDT TUE JUL 22 2008
VAZ041-052-230300-
FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
1010 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT FAUQUIER AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...
AT 1010 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRISTERSBURG...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF BULL RUN AND DALE CITY WILL BE AFFECTED BY THIS
STORM.
GMS
Special weather statement, Jul 22, 9:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 PM EDT TUE JUL 22 2008
VAZ041-230245-
FAUQUIER VA-
1014 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER COUNTY...
AT 1014 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUME...MOVING NORTHEAST AT 19 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
THE COMMUNITIES OF DELAPLANE AND MARKHAM WILL BE AFFECTED BY THIS
STORM.
GMS
Thunderstorm Wind, Staunton (C)
- When
- July 22, 9:30 PM EST
- Where
- Staunton (C) County, Staunton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 38.150, -79.070
A local newspaper reported trees fell on power lines in Staunton.
Thunderstorm Wind, Page
- When
- July 22, 10:53 PM EST to 11:10 PM EST
- Where
- Page County, Stanley to Luray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.580, -78.520
Page County Emergency Management and trained spotters reported numerous trees and power lines downed from Stanley to Luray.
Hail, Warren
- When
- July 22, 11:39 PM EST
- Where
- Warren County, 0.54 mi W of Front Royal
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -78.190
Warren County Emergency Management reported hail to the size of pennies.
Thunderstorm Wind, Warren
- When
- July 22, 11:39 PM EST to 11:43 PM EST
- Where
- Warren County, Front Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.920, -78.180
Warren County Emergency Management reported trees down in Front Royal.
Thunderstorm Wind, Warren
- When
- July 22, 11:52 PM EST
- Where
- Warren County, 2.6 mi NNE of Linden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.934, -78.049
Warren County Emergency Management reported trees down on Freezeland Road in Linden.
Thunderstorm Wind, Winchester (C)
- When
- July 23, 12:15 AM EST to 12:16 AM EST
- Where
- Winchester (C) County, 2.82 mi N of Winchester to 3.45 mi N of Winchester
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -78.180
A trained spotter measured a wind gust of 60 MPH. Downed trees were reported nearby.
Thunderstorm Wind, Frederick
- When
- July 23, 12:15 AM EST
- Where
- Frederick County, Stephens City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 39.080, -78.220
Frederick County Emergency Management reported downed trees and power lines in Stephens City.
Thunderstorm Wind, Frederick
- When
- July 23, 12:15 AM EST
- Where
- Frederick County, 1.19 mi ENE of Burning Knolls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 39.177, -78.110
Several downed trees and power lines were reported on Likens Way near Winchester.
Thunderstorm Wind, Frederick
- When
- July 23, 12:15 AM EST
- Where
- Frederick County, 0.94 mi SSW of Winchester Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 39.138, -78.158
A tree fell on a carport on Elmwood Road near Winchester.
Thunderstorm Wind, Frederick
- When
- July 23, 12:15 AM EST to 12:18 AM EST
- Where
- Frederick County, 0.63 mi NNE of Burning Knolls to 0.82 mi N of Burning Knolls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.179, -78.127
Several downed trees and power lines were reported on Willowbrook Court and Brookland Court near Winchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118096, 118094, 118082, 118098, 118099, 118084, 118087, 118090, 118091, 118093.